A linear formulation for disk conformal parameterization of simply-connected open surfaces
Publication in refereed journal


Times Cited
Altmetrics Information
.

Other information
AbstractSurface parameterization is widely used in computer graphics and geometry processing. It simplifies challenging tasks such as surface registrations, morphing, remeshing and texture mapping. In this paper, we present an efficient algorithm for computing the disk conformal parameterization of simply-connected open surfaces. A double covering technique is used to turn a simply-connected open surface into a genus-0 closed surface, and then a fast algorithm for parameterization of genus-0 closed surfaces can be applied. The symmetry of the double covered surface preserves the efficiency of the computation. A planar parameterization can then be obtained with the aid of a Möbius transformation and the stereographic projection. After that, a normalization step is applied to guarantee the circular boundary. Finally, we achieve a bijective disk conformal parameterization by a composition of quasi-conformal mappings. Experimental results demonstrate a significant improvement in the computational time by over 60%. At the same time, our proposed method retains comparable accuracy, bijectivity and robustness when compared with the state-of-the-art approaches. Applications to texture mapping are presented for illustrating the effectiveness of our proposed algorithm.
Acceptance Date17/04/2017
All Author(s) ListGary Pui-Tung Choi, Lok Ming Lui
Journal nameAdvances in Computational Mathematics
Year2018
Month2
Volume Number44
Issue Number1
PublisherSpringer
Pages87 - 114
ISSN1019-7168
eISSN1572-9044
LanguagesEnglish-United States

Last updated on 2020-12-07 at 03:00